MAUDE Adverse Event Report: MEDTRONIC SUNNYVALE/APTUS ENDOSYSTEMS ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC SUNNYVALE/APTUS ENDOSYSTEMS ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SG-64
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes Cardiac Arrest (1762); Death (1802)
Date of Event 05/24/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment for another manufacturer¿s displaced distal, migrated, and the proximal stent crown appeared to have perforated the aorta and aneurysm ruptured abdominal aortic aneurysm.It was reported that during the intervention the angiogram demonstrated extravasation in the infrarenal aortic neck.The physician elected to implant an endurant aortic cuff at the renal arteries in the standard manner.Post dilatation of the endurant stent graft was done with another manufacturer¿s balloon.Angiography demonstrated a persistent type ia endoleak/extravasation.Another endurant aortic cuff was implanted in the standard manner with post ballooning.The proximal type i endoleak persisted.The physician implanted seven heli-fx endoanchors in the standard manner in the infrarenal aortic neck.Angiography demonstrated resolution of the proximal type i endoleak.It was reported that during the removal of the sheathes the patient experience cardiac arrest.Efforts to resuscitate the patient were initiated, however the patient was pronounced deceased after several minutes.Per the physician, the causes of the events were related to the patient¿s anatomy and another manufacturer¿s stent graft failure.No additional clinical sequelae were reported.
 
Event or Problem Description
Additional information received.The patient experienced cardiac arrest during removal of the vascular access sheaths that had been placed in the femoral arteries and were being removed upon final closure.
 
Additional Manufacturer Narrative
Film evaluation summary: review of ct¿s revealed that another manufacturer¿s aaa stent graft system had been implanted in the patient.There appeared to be lack of a proximal seal.The bifurcate was ~2cm below the left renal, and was positioned within the top of the aaa sac which measured ~9cm in diameter and appeared to have ruptured.The proximal bifurcate and infrarenal neck were angulated ~90 deg lt-rt relative to the distal aorta, and the suprarenal neck was angulated ~50 deg.There appeared to be adequate distal limb sealing within the common iliacs bilaterally.Review of angio images during an intervention showed an aortic perforation or rupture near the top of the aaa; ~5cm distal to the renal arteries.The bifurcate was acutely angulated 90 deg lt-rt at its mid-length.From the right side, an endurant aortic tube was brought up and deployed just below the renal arteries.The aortic perforation/rupture did not appear to have been excluded.The cuff proximal od measured ~32mm and the aortic diameter at the level of the suprarenal stents measured 23mm.The suprarenal stents were deployed within the acutely angulated suprarenal neck; which measured 50 deg rt-lt.The cuff was then seen ballooned; however the endoleak persisted.An additional cuff was implanted near the level of the 1st tube, and after ballooning the perforation still persisted along the inner curvature.No other stent graft issues were observed.Multiple endoanchors were then seen implanted into the cuff¿s/aorta, and angio injection showed likely resolution of the previously seen aortic perforation/rupture.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC SUNNYVALE/APTUS ENDOSYSTEMS
271 gibraltar drive
sunnyvale CA 94089
MDR Report Key6644496
Report Number2953200-2017-00989
Device Sequence Number19159088
Product Code OTD
UDI-Device Identifier00643169647572
UDI-Public00643169647572
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model NumberSG-64
Device Catalogue NumberSG-64
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer06/19/2017
07/11/2017
07/11/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date07/10/2017
08/03/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age72 YR
Patient Weight110